Wisconsin, 2011Damaging Winds in Wisconsin, July 1, 2011
July 1, 2011 · NWS MPX · 6 events in 4 counties and zones
A very hot and humid day occurred across southern Minnesota, and western Wisconsin Friday, July 1st. A frontal boundary held across the southwest part of the state, then northeast across east central Minnesota, and into portions of west central and northern Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very hot and humid day occurred across southern Minnesota, and western Wisconsin Friday, July 1st. A frontal boundary held across the southwest part of the state, then northeast across east central Minnesota, and into portions of west central and northern Wisconsin.
During the afternoon, a large thunderstorm complex developed across southeast South Dakota, along this frontal boundary and moved into far southwest Minnesota. Several long duration super cells and bow echoes occurred along a path from the southwest, to the northeast across southern Minnesota, and into west central Wisconsin. A secondary area of thunderstorms moved across southern Minnesota, and into west central Wisconsin during the evening hours and produced additional severe wind gusts and damage.
Most of the damage was associated with large trees blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 1, 5:53 PM CST, 37 minutes earlier.
Area forecast discussion, Jul 1, 5:53 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT FRI JUL 1 2011
00Z AVIATION UPDATE BELOW...
&&
.DISCUSSION...
PRE-FRONTAL HEATING RAMPING UP AFTERNOON TEMPERATURES INTO THE MID
90S ACROSS MUCH OF THE EASTERN TWO THIRDS OF THE CWA. SPC SEVERE WEATHER
WATCH IN EFFECT UNTIL 02Z ACROSS MUCH OF FA. EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS LATE THIS AFTN THROUGH THE EVENING ASSOCIATED
WITH A COOL FRONT ENTERING FAR WESTERN MN. COOL FRONT ANTICIPATED
TO TREK TO NEAR A LINE FROM NORTHEAST WI TO SE IA BY SAT/12Z.
CAP ANTICIPATED TO BREAK DOWN SIGNIFICANTLY LATE THIS AFTN ACROSS
THE WESTERN THIRD OF MN...WITH CONTINUE BREAKDOWN EXPECTED FOR
REMAINDER OF AREA OF RESPONSIBILITY BY 02/06Z. HRRR NOT BAD WITH
CURRENT PLACEMENT OF T-STORMS ENTERING WEST CENTRAL MN. IT DEPICTS
AREA OF CONVECTION FROM NEAR HINCKLEY INTO SOUTH CENTRAL MN BY 01Z.
GFS40 STILL HANDLING SYSTEM TIMING AND INTENSITY WELL...WITH BEST
THETA E ADVECTION DEVELOPING FROM SOUTH CENTRAL MN...TO TWIN CITIES
TO JUST SW OF DULUTH BY 00Z. SIGNIFICANT MOISTURE TRANSPORT VECTORS
COMBINED WITH MPX PCPN WATER OF 1.65 THIS MORNING AND AFTN DEW POINTS
IN THE LOW TO MID 70S POINTS TO PRODIGIOUS WATER PRODUCING
THUNDERSTORMS OVER THIS SAME REGION PRIOR TO 03Z. ONE TO TWO INCH
RAINFALL AMOUNTS LOOKS LIKELY WITH SOME OF THE STRONGEST
THUNDERSTORMS. PLENTLY OF AVAILABLE JOULES...MODERATE LI'S AND MID
LEVEL CAPE SUPPORTING A MAINLY HAIL AND STRONG WIND EVENT. AN ISOLATED
TORNADO NOT OUT OF THE QUESTION NEAR THE WEAK SFC CYCLONE AS IT PROCEEDS
NORTHEAST OUT OF SW MN THIS EVENING.
MOST OF THE CONVECTIVE ACTIVITY WILL END ACROSS THE FA SHORTLY AFTER
02/06Z. LOOKS LIKE A STELLAR WEEKEND SHAPING UP ACROSS THE
REGION...WITH PLENTY OF SUNSHINE AND NEAR NORMAL TEMPERATURES.
BIG SFC DOME OF HIGH PRESSURE PARKS ITSELF OVER MN AND WI SATURDAY
NIGHT. PLENTY OF RADIATIONAL COOLING AND RESIDUAL MOISTURE FROM TONIGHT
STORMS SHOULD SET UP AREA OF FOG BY LATE SATURDAY NIGHT MUCH OF
FA.
NEXT CHANCE FOR CONVECTION WILL BE SEEN MONDAY NIGHT INTO EARLY
TUESDAY NIGHT ASSOCIATED WITH ANOTHER WEAK...SLOW MOVING FRONTAL
BOUNDARY. UPPED POPS SLIGHTLY DUE TO CONTINUED AGREEMENT LAST FEW
RUNS BETWEEN NAM AND GFS40. FINAL MENTION OF NOTE INVOLVES ADDITIONAL
CLOUD COVER ANTICIPATED ACROSS UPPER MIDWEST AS 50H RIDGE BREAKS DOWN
MONDAY INTO WEDNESDAY. THIS CONFIGURATION WILL ALLOW PROGRESSION OF
FASTER MOVING SYSTEMS ACROSS NORTHERN U.S. FROM MID PACIFIC INTO
AT LEAST NEXT WEEKEND.
&&
.AVIATION.../00Z TAF ISSUANCE/
FOCUS AT THE MOMENT IS THE SEVERE WEATHER OCCURRING IN AND AROUND
THE KRWF AND KSTC TAF SITES AND EVOLUTION OF THUNDERSTORM ACTIVITY
NEAR KMSP AND KRNH IN THE NEAR TERM. FRONT CONTINUES TO MOVE SLOWLY
THROUGH MN WITH SEVERAL THUNDERSTORM AREAS ALONG THE FRONT MAINLY
IN CENTRAL MN. THE COMPLEX THAT JUST MOVED THROUGH KSTC PRODUCED
WINDS THAT GUSTED TO 47 KNOTS AND REDUCED VISIBILITIES TO 1/2SM.
SIMILAR CONDITIONS WERE OBSERVED AT KRWF WITH HIGHER WINDS. AS
THE FRONT MOVES TOWARD THE EAST WE CAN EXPECT THUNDERSTORM
ACTIVITY TO IMPACT KMSP BY 0030Z AND KRNH BY 0100Z. DO NOT EXPECT
TO SEE WINDS IN THE 50 KT RANGE AT EITHER SITE BUT 35 KTS CAN BE
EXPECTED. VISIBILITIES MAY BE REDUCED TO 3SM FOR A SHORT PERIOD OF
TIME OR LOWER IF THE CORE OF THE THUNDERSTORM PASSES RIGHT OVER
THE TAF LOCATION. DO NOT EXPECT THAT. CONVECTION SHOULD CAUSE THE
FRONT TO PICK UP SPEED AND MOVE THROUGH THE AREA BY 06Z AND THEN ALL
THUNDERSTORM ACTIVITY WILL BE FINISHED. A FEW MODELS HOLD ON TO
PRECIPITATION TIL 09Z BUT BELIEVE THAT IS OVER DONE.
AFTER 06Z EXPECT VFR CONDITIONS THROUGH THE 4TH OF JULY.
KMSP...BEST CHANCE FOR SEVERE THUNDERSTORM OR ACTIVITY WILL BE
BEFORE 02Z. EXPECT GUSTS WITH THUNDERSTORMS TO APPROACH 35 KTS.
SLIGHT CHANCE WE COULD SEE A GUST TO 50 KNOTS. VISIBILITIES
DROPPING TO 3SM WITH THE THUNDERSTORM. GENERAL THUNDERSTORMS IN
THE VICINITY FROM 02Z TO 0330Z. A FEW OF THE MODEL HAVE
PRECIPITATION THROUGH 09Z BUT THAT DOES NOT SEEM REASONABLE AT
THIS POINT IN TIME.
OUTLOOK...VFR THROUGH THE 4TH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
CHISAGO-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-ISANTI-LE SUEUR-
RICE-SCOTT-STEELE-WASECA-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR HENNEPIN-
RAMSEY.
WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
AJZ/DRLHazardous weather outlook, Jul 1, 3:56 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
456 PM CDT FRI JUL 1 2011
MNZ044-045-051>053-059>063-066>070-075>078-083>085-092-093-
WIZ014>016-023>028-022200-
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-
LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
456 PM CDT FRI JUL 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
HUMID AND WARM CONDITIONS WILL REMAIN OVER THE AREA INTO THIS
EVENING. SEE THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY
FOR MORE INFORMATION.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS MUCH OF SOUTHERN
MINNESOTA AND ALL OF WEST CENTRAL WISCONSIN UNTIL 10 PM THIS
EVENING. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND SCATTERED DAMAGING WINDS...AND HEAVY
RAIN. ISOLATED TORNADOES ARE STILL POSSIBLE MAINLY WEST OF A LINE
FROM MORA TO CARVER TO ST JAMES PRIOR TO 7 PM. AFTER 7 PM THE ISOLATED
TORNADO THREAT WILL BE GREATEST EAST OF THIS LINE...INTO WEST
CENTRAL WISCONSIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKY WARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
INTO THE MID EVENING HOURS.
MNZ041>043-047>050-054>058-064-065-073-074-082-091-022200-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
BROWN-WATONWAN-MARTIN-
456 PM CDT FRI JUL 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.
.DAY ONE...TONIGHT
HUMID AND WARM CONDITIONS WILL REMAIN OVER THE AREA INTO THIS
EVENING. SEE THE LATEST EXCESSIVE HEAT WARNING AND HEAT ADVISORY
FOR MORE INFORMATION.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS MUCH OF SOUTHERN
MINNESOTA UNTIL 10 PM THIS EVENING. ANY SEVERE THUNDERSTORMS THAT
FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND SCATTERED
DAMAGING WINDS...AND HEAVY RAIN. ISOLATED TORNADOES ARE STILL
POSSIBLE MAINLY WEST OF A LINE FROM MORA TO CARVER TO ST JAMES
PRIOR TO 7 PM. AFTER 7 PM THE ISOLATED TORNADO THREAT WILL BE
GREATEST EAST OF THIS LINE...INTO WEST CENTRAL WISCONSIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS.
AZ
In the hours before
Local storm report, Jul 1, 6:18 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FUNNEL CLOUD 4 W GLENCOE 44.77N 94.23W
07/01/2011 MCLEOD MN TRAINED SPOTTER
COULD NOT SEE ROTATION.
&&
JALLANDLocal storm report, Jul 1, 6:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
720 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 1 SSW BUFFALO 45.17N 93.87W
07/01/2011 M73 MPH WRIGHT MN STORM CHASER
6 INCH TO 8 INCH BRANCHES DOWN
&&
JALLANDLocal storm report, Jul 1, 6:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
721 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FUNNEL CLOUD 4 W GLENCOE 44.77N 94.23W
07/01/2011 MCLEOD MN TRAINED SPOTTER
&&
JALLANDLocal storm report, Jul 1, 6:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST 5 W AMERY 45.30N 92.47W
07/01/2011 M68 MPH POLK WI TRAINED SPOTTER
MEASURED WITH HAND HELD ANEMOMETER.
&&
AJZLocal storm report, Jul 1, 6:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
723 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LUCAN 44.41N 95.41W
07/01/2011 REDWOOD MN TRAINED SPOTTER
NUMEROUS TREES DOWN UP TO 3 FEET IN DIAMETER. SOME FELL
ONTO HOUSES AND BUILDINGS. TIME WAS ESTIMATED.
0450 PM TSTM WND DMG WABASSO 44.40N 95.25W
07/01/2011 REDWOOD MN AMATEUR RADIO
TIME ESTIMATED. 5 INCH DIAMETER TREE BRANCHES DOWN.
0451 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/01/2011 M59.00 MPH REDWOOD MN ASOS
MEASURED AT REDWOOD FALLS AIRPORT
0456 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/01/2011 M62.00 MPH REDWOOD MN MESONET
MEASURED AT REDWOOD VALLEY HIGH SCHOOL
0457 PM TSTM WND DMG REDWOOD FALLS 44.54N 95.11W
07/01/2011 REDWOOD MN AMATEUR RADIO
5 INCH DIAMETER BRANCHES DOWN
0457 PM HAIL REDWOOD FALLS 44.54N 95.11W
07/01/2011 M0.75 INCH REDWOOD MN AMATEUR RADIO
0458 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/01/2011 M78.00 MPH REDWOOD MN STORM CHASER
MEASURED WITH CAR ANEMOMETER.
0500 PM TSTM WND DMG 1 N DANUBE 44.81N 95.10W
07/01/2011 RENVILLE MN TRAINED SPOTTER
3 POWER POLES DOWN. TOP PART OF AN 80 FOOT TREE ROUGHLY
2.5 FEET IN DIAMETER TAKEN OFF. REPORT FROM SPOTTER A-20.
0500 PM TSTM WND DMG RENVILLE 44.79N 95.21W
07/01/2011 RENVILLE MN TRAINED SPOTTER
RIPPED METAL SHEETS OFF BUILDING EXTERIOR.
0500 PM HAIL REDWOOD FALLS 44.54N 95.11W
07/01/2011 M1.25 INCH REDWOOD MN STORM CHASER
0502 PM HAIL 2 S DASSEL 45.05N 94.31W
07/01/2011 M2.75 INCH MEEKER MN TRAINED SPOTTER
0503 PM HAIL DARWIN 45.10N 94.40W
07/01/2011 M1.75 INCH MEEKER MN AMATEUR RADIO
0504 PM HAIL RENVILLE 44.79N 95.21W
07/01/2011 M1.00 INCH RENVILLE MN TRAINED SPOTTER
ESTIMATED TIME
0508 PM TSTM WND DMG 1 N DANUBE 44.81N 95.10W
07/01/2011 RENVILLE MN TRAINED SPOTTER
THREE POWER LINES DOWN.
0509 PM HAIL 2 SE DASSEL 45.06N 94.28W
07/01/2011 M1.00 INCH MEEKER MN TRAINED SPOTTER
0510 PM HAIL 1 N DANUBE 44.81N 95.10W
07/01/2011 M0.88 INCH RENVILLE MN TRAINED SPOTTER
REPORT FROM SPOTTER A-20. DIME TO NICKEL SIZE HAIL.
0511 PM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
07/01/2011 M63.00 MPH REDWOOD MN ASOS
MEASURED FROM THE REDWOOD FALLS AIRPORT
0512 PM HAIL DASSEL 45.08N 94.31W
07/01/2011 M1.00 INCH MEEKER MN TRAINED SPOTTER
0515 PM HAIL 2 S DASSEL 45.05N 94.31W
07/01/2011 M2.00 INCH MEEKER MN TRAINED SPOTTER
0517 PM HAIL 4 SW DASSEL 45.04N 94.37W
07/01/2011 M4.25 INCH MEEKER MN STORM CHASER
VIA SPOTTER NETWORK
0517 PM TSTM WND DMG REDWOOD FALLS 44.54N 95.11W
07/01/2011 REDWOOD MN STORM CHASER
NUMEROUS TREES DOWN...SOME AS WIDE AS 2.5 FEET. SEVERAL
POWER LINES DOWN...SOME ROOF DAMAGE. ALL REPORTED IN
DOWNTOWN AREA.
0518 PM HAIL COSMOS 44.94N 94.70W
07/01/2011 M0.75 INCH MEEKER MN TRAINED SPOTTER
DIME SIZE HAIL REPORTED FOR SEVERAL MINUTES.
0524 PM HAIL COLLEGEVILLE 45.60N 94.37W
07/01/2011 M1.00 INCH STEARNS MN AMATEUR RADIO
0525 PM TSTM WND DMG 2 NE HECTOR 44.76N 94.68W
07/01/2011 RENVILLE MN TRAINED SPOTTER
TWO FOOT TREES DOWN.
0525 PM HAIL 3 SW BUFFALO 45.15N 93.91W
07/01/2011 M1.25 INCH WRIGHT MN AMATEUR RADIO
HIGHWAY 55 AND COUNTY ROAD 12
0526 PM HAIL 1 WSW BUFFALO 45.17N 93.89W
07/01/2011 E2.00 INCH WRIGHT MN TRAINED SPOTTER
0530 PM TSTM WND DMG OLIVIA 44.78N 95.00W
07/01/2011 RENVILLE MN TRAINED SPOTTER
ONE FOOT DIAMETER TREES DOWN ALONG WITH POWER LINES.
0530 PM TSTM WND DMG S HUTCHINSON 44.89N 94.37W
07/01/2011 MCLEOD MN TRAINED SPOTTER
ONE AND A HALF INCH DIAMETER BRANCHES DOWN. HIGHWAY 15.
0530 PM HAIL OLIVIA 44.78N 95.00W
07/01/2011 M1.00 INCH RENVILLE MN TRAINED SPOTTER
0531 PM HAIL 4 SSE SILVER CREEK 45.26N 93.91W
07/01/2011 M1.00 INCH WRIGHT MN TRAINED SPOTTER
0532 PM HAIL ST JOSEPH 45.57N 94.32W
07/01/2011 M1.75 INCH STEARNS MN AMATEUR RADIO
INTERSTATE 94 AND COUNTY ROAD 2
0538 PM TSTM WND DMG ST STEPHEN 45.70N 94.28W
07/01/2011 STEARNS MN AMATEUR RADIO
POWER POLES DOWN
0539 PM HAIL ANNANDALE 45.26N 94.12W
07/01/2011 M1.00 INCH WRIGHT MN TRAINED SPOTTER
0540 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
07/01/2011 MCLEOD MN AMATEUR RADIO
2 INCH TO 4 INCH DIAMETER BRANCHES DOWN. MAIN STREET.
0540 PM HAIL 2 S MONTICELLO 45.28N 93.80W
07/01/2011 M2.00 INCH WRIGHT MN TRAINED SPOTTER
0540 PM HAIL HUTCHINSON 44.89N 94.37W
07/01/2011 M1.25 INCH MCLEOD MN AMATEUR RADIO
MAIN STREET
0540 PM TSTM WND DMG 14 S HUTCHINSON 44.69N 94.37W
07/01/2011 MCLEOD MN TRAINED SPOTTER
SEMI TRAILER BLOWN OVER.
0541 PM HAIL GROVE CITY 45.15N 94.68W
07/01/2011 M1.00 INCH MEEKER MN TRAINED SPOTTER
0543 PM HAIL 7 SW MONTICELLO 45.23N 93.90W
07/01/2011 M1.00 INCH WRIGHT MN TRAINED SPOTTER
0544 PM HAIL 3 N FOLEY 45.71N 93.91W
07/01/2011 M1.00 INCH BENTON MN AMATEUR RADIO
0544 PM HAIL 5 NNW ST CLOUD 45.62N 94.22W
07/01/2011 M1.00 INCH STEARNS MN TRAINED SPOTTER
0545 PM HAIL MONTICELLO 45.30N 93.80W
07/01/2011 M2.75 INCH WRIGHT MN TRAINED SPOTTER
TIME ESTIMATED.
0545 PM HAIL SARTELL 45.62N 94.21W
07/01/2011 M1.75 INCH STEARNS MN AMATEUR RADIO
0546 PM HAIL MONTICELLO 45.30N 93.80W
07/01/2011 M1.00 INCH WRIGHT MN AMATEUR RADIO
0546 PM TSTM WND DMG 14 S HUTCHINSON 44.69N 94.37W
07/01/2011 MCLEOD MN TRAINED SPOTTER
SEMI BLOWN OFF THE ROAD INTO THE DITCH.
0546 PM HAIL BIG LAKE 45.34N 93.75W
07/01/2011 M0.75 INCH SHERBURNE MN AMATEUR RADIO
0552 PM HAIL RICE 45.75N 94.23W
07/01/2011 M1.00 INCH BENTON MN TRAINED SPOTTER
0552 PM TSTM WND DMG 2 NW OLIVIA 44.80N 95.03W
07/01/2011 RENVILLE MN STORM CHASER
OUT BUILDINGS FLATTENED, TREES UPROOTED, GRAIN BINS BLOWN
OVER.
0555 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
07/01/2011 MCLEOD MN TRAINED SPOTTER
LARGE TREES DOWN. TREES UP TO 36 INCHES SNAPPED IN HALF.
ROOF OFF A VET CLINIC. ESTIMATED TIME.
0555 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
07/01/2011 MCLEOD MN AMATEUR RADIO
CROW RIVER VET HOSPITAL ON HIGHWAY 7 ROOF OFF. POWER POLE
DOWN. ADDRESS IS 890 SOUTH GRADE ROAD. ESTIMATED TIME.
0556 PM TSTM WND DMG 1 SE MONTICELLO 45.29N 93.79W
07/01/2011 WRIGHT MN TRAINED SPOTTER
UTILITY POWER LOST.
0556 PM HAIL BIG LAKE 45.34N 93.75W
07/01/2011 M2.00 INCH SHERBURNE MN TRAINED SPOTTER
COUNTY ROAD 81 AND HIGHWAY 10
0558 PM HAIL SARTELL 45.62N 94.21W
07/01/2011 M1.25 INCH BENTON MN TRAINED SPOTTER
DENTS ON TRUCK
0558 PM HAIL 2 NNE BIG LAKE 45.37N 93.73W
07/01/2011 M1.75 INCH SHERBURNE MN TRAINED SPOTTER
0600 PM TSTM WND DMG 6 SW LITCHFIELD 45.06N 94.61W
07/01/2011 MEEKER MN TRAINED SPOTTER
24 INCH DIAMETER TREE UPROOTED.
0600 PM HAIL 4 ENE BECKER 45.39N 93.81W
07/01/2011 M1.25 INCH SHERBURNE MN TRAINED SPOTTER
0600 PM TSTM WND DMG 1 S COSMOS 44.92N 94.70W
07/01/2011 MEEKER MN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN...A FEW HOMES DAMAGED.
0600 PM TSTM WND DMG DARWIN 45.10N 94.40W
07/01/2011 MEEKER MN AMATEUR RADIO
24 INCH TREE DOWN
0601 PM TSTM WND GST 1 S BIG LAKE 45.32N 93.75W
07/01/2011 M70.00 MPH SHERBURNE MN AMATEUR RADIO
0602 PM HAIL 5 N BIG LAKE 45.41N 93.75W
07/01/2011 M2.75 INCH SHERBURNE MN AMATEUR RADIO
0606 PM HAIL 1 N SOUTH HAVEN 45.31N 94.22W
07/01/2011 M1.00 INCH WRIGHT MN AMATEUR RADIO
0608 PM HAIL ST AUGUSTA 45.44N 94.19W
07/01/2011 M1.00 INCH STEARNS MN TRAINED SPOTTER
0613 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/01/2011 M52.00 MPH WRIGHT MN TRAINED SPOTTER
CTY 18 AND I 94
0614 PM TSTM WND GST BUFFALO 45.18N 93.87W
07/01/2011 M68.00 MPH WRIGHT MN AWOS
MEASURED AT BUFFALO AIRPORT
0615 PM FUNNEL CLOUD WAITE PARK 45.55N 94.22W
07/01/2011 STEARNS MN TRAINED SPOTTER
0615 PM TSTM WND GST 1 S BIG LAKE 45.32N 93.75W
07/01/2011 M71.00 MPH SHERBURNE MN AMATEUR RADIO
0615 PM TSTM WND GST 4 W BIG LAKE 45.34N 93.83W
07/01/2011 E70.00 MPH WRIGHT MN AMATEUR RADIO
0617 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
07/01/2011 MCLEOD MN TRAINED SPOTTER
MANY LARGE TREES DOWNED. ROOF DAMAGE TO HOME RESIDENCE.
0617 PM HAIL 5 SSW CAMBRIDGE 45.50N 93.27W
07/01/2011 M0.88 INCH ISANTI MN TRAINED SPOTTER
0617 PM HAIL 14 N MILACA 45.96N 93.65W
07/01/2011 M1.00 INCH MILLE LACS MN TRAINED SPOTTER
0620 PM HAIL NORTH BRANCH 45.51N 92.98W
07/01/2011 M0.88 INCH CHISAGO MN TRAINED SPOTTER
0622 PM TSTM WND GST PRINCETON 45.57N 93.59W
07/01/2011 M62.00 MPH MILLE LACS MN AWOS
MEASURED AT PRINCETON AIRPORT
0623 PM HAIL 1 SW ZIMMERMAN 45.44N 93.60W
07/01/2011 M1.00 INCH SHERBURNE MN TRAINED SPOTTER
0625 PM TSTM WND DMG ANNANDALE 45.26N 94.12W
07/01/2011 WRIGHT MN TRAINED SPOTTER
MULTIPLE REPORTS OF DOWNED TREES BLOCKING ROADS. POWER
LINES DOWN OVER ROADS.
0629 PM TSTM WND DMG FORESTON 45.73N 93.71W
07/01/2011 MILLE LACS MN TRAINED SPOTTER
ROOF BLOWN OFF. JUNCTION OF 155TH AND 165TH AVE.ESTIMATED
3 MILES FROM BENTON COUNTY BORDER.
0629 PM HAIL CAMBRIDGE 45.56N 93.23W
07/01/2011 M1.00 INCH ISANTI MN AMATEUR RADIO
0630 PM TSTM WND DMG 7 N OGILVIE 45.93N 93.42W
07/01/2011 KANABEC MN TRAINED SPOTTER
TREE DOWN 20 INCHES IN DIAMETER
0630 PM TSTM WND DMG 1 SSE CAMBRIDGE 45.55N 93.22W
07/01/2011 ISANTI MN TRAINED SPOTTER
2 LARGE 12 INCH DIAMETER TREES DOWN ACROSS PAULS LAKE
ROAD. 6 INCH DIAMETER PINE TREE DOWN ON FENCE ALONG 16TH
ST SE. TIME ESTIMATED.
0631 PM HAIL ISANTI 45.49N 93.25W
07/01/2011 M1.50 INCH ISANTI MN LAW ENFORCEMENT
0632 PM TSTM WND DMG E SAUK RAPIDS 45.59N 94.17W
07/01/2011 BENTON MN AMATEUR RADIO
NUMEROUS TREES DOWN
0632 PM HAIL 12 N MORA 46.05N 93.29W
07/01/2011 M1.00 INCH KANABEC MN TRAINED SPOTTER
0632 PM TSTM WND GST MAPLE LAKE 45.23N 94.00W
07/01/2011 M68.00 MPH WRIGHT MN ASOS
0635 PM HAIL CAMBRIDGE 45.56N 93.23W
07/01/2011 M1.75 INCH ISANTI MN TRAINED SPOTTER
0636 PM HAIL SSE CAMBRIDGE 45.56N 93.22W
07/01/2011 M1.25 INCH ISANTI MN TRAINED SPOTTER
0638 PM TSTM WND DMG SAUK RAPIDS 45.59N 94.17W
07/01/2011 BENTON MN AMATEUR RADIO
BENTON DRIVE BEING CLOSED DUE TO TREES IN ROADWAY.
0641 PM TSTM WND GST CAMBRIDGE 45.56N 93.23W
07/01/2011 M60.00 MPH ISANTI MN AMATEUR RADIO
50-60 MPH MEASURED
0641 PM TSTM WND DMG 1 E MORA 45.88N 93.27W
07/01/2011 KANABEC MN AMATEUR RADIO
14 INCH TO 16 INCH TREES DOWN
0645 PM TSTM WND DMG 1 SE CAMBRIDGE 45.55N 93.21W
07/01/2011 ISANTI MN TRAINED SPOTTER
ONE FOOT DIAMETER TREE DOWN.
0645 PM TSTM WND DMG 4 SSW NORTH BRANCH 45.47N 93.02W
07/01/2011 ISANTI MN TRAINED SPOTTER
TREES DOWN
0645 PM TSTM WND GST 1 SSW BUFFALO 45.17N 93.87W
07/01/2011 M73.00 MPH WRIGHT MN STORM CHASER
6 INCH TO 8 INCH BRANCHES DOWN
0650 PM TSTM WND DMG ST LOUIS PARK 44.95N 93.36W
07/01/2011 HENNEPIN MN TRAINED SPOTTER
TREES DOWN AROUND HIGHWAY 169...4 MILES SOUTH OF 49TH
AVE. TIME ESTIMATED.
0652 PM TSTM WND DMG N SHERBURN 43.65N 94.73W
07/01/2011 MARTIN MN TRAINED SPOTTER
24 INCH TREE DOWN AT 261ST STREET AND CTY 5
0653 PM TSTM WND DMG BUFFALO 45.18N 93.87W
07/01/2011 WRIGHT MN TRAINED SPOTTER
TOP OF LARGE TREES BEING SNAPPED
0655 PM TSTM WND GST MONTICELLO 45.30N 93.80W
07/01/2011 M56.00 MPH WRIGHT MN AMATEUR RADIO
0656 PM TSTM WND DMG 8 N BIG LAKE 45.45N 93.75W
07/01/2011 SHERBURNE MN AMATEUR RADIO
2 FOOT TREES DOWN. DAMAGE IS IN THE TOWN OF ORROCK.
0657 PM TSTM WND DMG ELK RIVER 45.33N 93.57W
07/01/2011 SHERBURNE MN AMATEUR RADIO
TREES DOWN OVER ROADS IN TOWN
0700 PM HAIL 2 N TRUMAN 43.86N 94.44W
07/01/2011 M0.75 INCH WATONWAN MN LAW ENFORCEMENT
0700 PM TSTM WND DMG 2 N TRUMAN 43.86N 94.44W
07/01/2011 WATONWAN MN LAW ENFORCEMENT
LARGE BRANCHES BLOCKING HIGHWAY 15
0700 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
07/01/2011 MCLEOD MN AMATEUR RADIO
3 FOOT TREE DOWN. POWER OUTAGES. ROOF OF VET HOSPITAL.
0704 PM HEAVY RAIN SARTELL 45.62N 94.21W
07/01/2011 M2.75 INCH BENTON MN TRAINED SPOTTER
2.75 INCHES MEASURED IN 2 HOURS.
0710 PM TSTM WND DMG NEW ULM 44.31N 94.46W
07/01/2011 BROWN MN LAW ENFORCEMENT
FEW TREES DOWN
0713 PM FUNNEL CLOUD 4 W GLENCOE 44.77N 94.23W
07/01/2011 MCLEOD MN TRAINED SPOTTER
0722 PM TSTM WND GST 5 W AMERY 45.30N 92.47W
07/01/2011 M68.00 MPH POLK WI TRAINED SPOTTER
MEASURED WITH HAND HELD ANEMOMETER.
&&
AJZLocal storm report, Jul 1, 6:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DANUBE 44.79N 95.10W
07/01/2011 RENVILLE MN TRAINED SPOTTER
PATH OF DAMAGE NEAR COUNTY ROAD 11...INCLUDING AT LEAST 4
BARNS...HOUSE...SCHOOL HOUSE...SILO...AND DOWNED TREES.
TIME ESTIMATED.
&&
MKMThunderstorm Wind, Polk
- When
- July 1, 6:30 PM CST to 6:45 PM CST
- Where
- Polk County, 1.47 mi E of Osceola Muni Arpt to 0.61 mi WNW of Clam Falls
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 45.319, -92.670
Numerous reports of downed power lines and trees occurred across Polk County from near Osceola, north and east to Dresser, Wanderoos, Balsam Lake, Milltown, Luck and Clam Falls, Wisconsin. A spotter measured a wind gust near Wanderoos at 59 knots.
Thunderstorm Wind, Polk
- When
- July 1, 6:40 PM CST to 6:42 PM CST
- Where
- Polk County, 2.19 mi SE of Amery to 0.69 mi S of Clayton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.299, -92.336
Several large tree were blown down from Amery to Clayton, Wisconsin.
Thunderstorm Wind, Barron
- When
- July 1, 6:55 PM CST
- Where
- Barron County, 0.69 mi N of Cumberland
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.540, -92.020
Thunderstorm Wind, St. Croix
- When
- July 1, 7:45 PM CST
- Where
- St. Croix County, 0.69 mi N of Somerset
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.130, -92.680
A few trees were blown down near Somerset, Wisconsin.
Thunderstorm Wind, Polk
- When
- July 1, 8:00 PM CST
- Where
- Polk County, 0.69 mi N of Balsam Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.460, -92.450
Numerous large trees and power lines were blown down around Balsam Lake, Wisconsin.
Thunderstorm Wind, Dunn
- When
- July 1, 8:30 PM CST
- Where
- Dunn County, 0.85 mi SE of Eau Galle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.690, -92.010
A large tree was blown down near Eau Galle, Wisconsin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, July 1 to 31, 201115 deaths · 223 injured · 6 events
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308040, 308045, 308052, 308047, 308049, 308050.